Jump to content
Clubplanet Nightlife Community
Sign in to follow this  
molly25

prozac and e

Recommended Posts

Does anyone have any idea about doing e if you are on prozac? One of my friends just started on it and we need to know if it's safe to mix the two or if she'll have a wierd reaction.

------------------

.·:*¨¨*:·. I'm not a bad girl, Just a good girl that acts bad .·:*¨¨*:·.

icon26.giflittleangel.gif

Share this post


Link to post
Share on other sites

it's find to mix them. In fact, some people say that it reduces the neurotoxicity of using E. I usually drop 4 prozacs when i start to come down and it brings me back to baseline very quickly. DO NOT, repeat DO NOT do E if you are taking any MAOI's!!! Prozac, Zoloft, Wellbutrin etc. are all SSRIs, and it is safe to mix E with those. -LB

------------------

Free Tibet.

[email protected](917) 561-7500 - Call me if you're out and want company

Share this post


Link to post
Share on other sites

No it isn't safe, but i can't find the info where I read this. Just because someone else is dumb enough to do it, and they turn out fine doesn't mean that you will. Don't do it. Goto dancesafe.com or maybe it is .org. I think they say something there, or you can ask. But I am pretty sure it is very dangerous. Not to mention it makes a big difference if you suffer from depression also. If you are taking the meds because they have been prescribed, not just because you are some dumbass then that makes a huge difference too. I know that for sure. If I come across anything I will let you know. -SIN

Share this post


Link to post
Share on other sites

Recently...a postmortum study of a brain of am MDMA user showed 50%-80% decrease in 5HT markers....but "he" was a polydrug user.... http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db=PubMed&list_uids=10908909&dopt=Abstract

"The authors found that striatal levels of serotonin and those of its metabolite

5-hydroxyindoleacetic acid were severely depleted by 50 to 80% in brain of a chronic

user of methylenedioxymethamphetamine (MDMA) whereas concentrations of dopamine were

within the normal control range. Our data suggest that MDMA exposure in the human can

cause decreased tissue stores of serotonin and therefore some of the behavioral effects

of this drug of abuse could be caused by massive release and depletion of brain serotonin".

------------------

~*P*L*U*R*~

Four Simple Words To Live By....

ketamine.jpg

[This message has been edited by e-tarded (edited 09-14-2000).]

Share this post


Link to post
Share on other sites

First of all, both SSRI's (Selective Seratonin Reuptake Inhibitors )(This includes Prozac, Zoloft, Paxil, and the like, and no, there really isn't any difference between them for our purposes here) and Ecstasy both have affinity (Meaning they will interact with and affect) the brain's seratonin reuptake transporters. Seratonin has an extremely important role in brain chemistry, as we all know, and regulates all sorts of things. SSRI's work by stopping the seratonin reuptake in the brain. The idea is for those that are depressed is that by reducing the amount of seratonin reabsorbed back into one's neurochemical system (and thereby increasing the amount of seratonin present), an increased amount of seratonin will help people feel better (With the help of therapy, of course. Very rarely will SSRI's work without the will and help of both the user and his/her doctor.)

Okay, now for the role of Ecstasy. Ecstasy works by flooding the synapse in the brain with seratonin. (again, as we all know.) Because Ecstasy uses the actual reputake transporter mechanism to cause serotonin release, obviously any sort of chemical (Like an SSRI) blocking that mechanism (Which SSRI's do,) with a higher affinity for it (Like Ecstasy) will severely reduce or completely eliminate the affects of the Ecstasy. Ecstasy (beyond the threshold dose of ~40-60mg) without the presence of SSRI's generally drains a large amount of the brain's seratonin for 12-24 hours, and the brain has generally not reached full seratonin levels for up to a week afterwards.

SSRI's "downregulate" (inhibit the efficiency & the ability) of seratonin reuptake transporters. This means SSRI's affect your brain's seratonin system in a negative way as well as a positive way; the idea is that the positive effects outweigh the negative i.e. higher seratonin levels outweight the fact that your brain isn't using it as efficiently. Basically this means that even for MONTHS after one quits taking an SSRI, the brain is less efficient at using seratonin. Those who go off SSRI's and take E, even MONTHS later, will most likely have a REDUCED roll, regardless of the amount of E you take. Essentially, your brain's maximum of seratonin concentration (what makes rolling feel good) goes DOWN. So taking more only excacerbates the OTHER affects, like the dopaminergic (feeling speedy)and side-effects (like jaw-clenching).

Because SSRI's (prescribed for depression, as opposed to premature ejaculation, for example, because, yes, SSRI's almost always reduce ability to reach orgasm) are prescribed to help people assumed to have seratonin imbalances, most people on SSRI's (prescribed for depression) DO HAVE some sort of seratonin imbalance, tapering one's SSRI's (regardless of the time period, from cold turkey to a month or so) to do Ecstasy is A VERY DANGEROUS THING. It will often lead to an incredible low of depression. I'm talking absolute hell. I'm NOT trying to be anti at all, but I am speaking from my experience and the experience of many people I've talked with. It's just so dangerous for those predisposed to clinical depression (I'm not talking about being sad because your dog got hit by a car, I'm talking diagnosed by a doctor), and those predisposed or suffering clinical depression are often on SSRI's.

Quick Summary:

1. SSRI's (all of 'em) inhibit or prevent rolling

2. Those taking SSRI's for depression generally have seratonin imbalance issues

3. Taking E really fucks up your seratonin for a while.

4. For many, this isn't a problem

5. BUT, for those on SSRI's, it may very well be a VERY serious problem.

6. Rolling after being on SSRI's for any significant amount of time will most likely be reduced.

7. Think AT LEAST twice about it

Some warning signs you may be more likely to have a problem when you take E after being on SSRI's (collected from experience)

1. After missing doses (1 day-several days-week-whenever) you go through a withdrawal (i.e. nauseau, "brain bounce"->electro-shock sensations in your head when you move suddenly, or vertigo->feeling like you don't have balance or are "falling up" or sideways.

2. You were/are on a relatively high dose of your med

3. You were/are prone to anxiety attacks associated with your depression

------------------

~*P*L*U*R*~

Four Simple Words To Live By....

ketamine.jpg

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×